I'm currently on a cocktail of Seroquel XR at 600 mg and Lamictal at 150 mg. My Seroquel dose got this high because of a mixed episode, so as of now, thats likely where I'll stay for a while to keep things stable. I was at 400 mg which not only lacked the sedation of lower doses, but also came with a lessened appetite. But that all came back when I bumped up to 600 mg.
I've put on 10-ish pounds or so in a month, and I'm not thrilled. I asked my doctor for a Metformin Rx to help with the metabolic side effects. She was hesitant, but agreed I may need something and actually leaned more towards Topamax instead. She wants me to try 1 more month of dieting and exercise to see if I can manage without adding another med.
Now I'm leaning towards Topamax, since maybe it could have mood stabilizing properties to it, in addition to curbing appetite and helping me lose weight. I'm not overweight by any means, but I'm definitely hyper-vigilant about my body and tend to...obsess.
Has anyone taken Topamax and found that it (1) helped with appetite or weight control and (2) had positive effects on their illness?
Hello, it has been awhile!
Well, my old psychiatrist retired and I am now stuck with a new one. A tele-med provider. Without really letting me know if they read my chart (they even made mistakes when asking what meds I was on now) they prescribed me topamax to take alongside my usual anxiety med due to (duh) increase in anxiety. They said the added benefit would be that I would be able to lose weight as well, since my previous meds made me...ahem, chunky. And I told them I have body issues.
Here's the thing. I did a little research about the weight loss and all studies said that it was beneficial to those who were bulimic or over eaters. I have history, and deal with restrictive eating. Making my appetite less would be a very stupid move in my opinion. My other concern is that there is a side effect where your eyes can suffer permanent damage. Not likely of course, but it is noted. I have a degenerative eye problem and I feel that it would be risky to take something that could make my eyesight worse. Of course there is the caveat that if I notice anything like that I can stop the med, but would my eyes regain the vision they "lost"?
I talked to a pharmacist today and they told me it would be very unlikely that I would have any visions problems other than blurriness and that most symptoms are dizziness, hard time focusing, etc the usual. They kind of glossed over the eating part too, saying to just talk to my provider. I have an appointment in a month, and with the Holidays coming up, I decided not to start taking the topamax so as not to ruin any festivities I hope to have with my family.
I guess I just needed to vent a bit because it doesn't seem like my new provider is listening to what I have to tell them...since they keep asking me things that are in my chart already! I miss my old psychiatrist a lot, and don't like this new tele-med set up. In any case, I would love to hear from others who have taken topamax for anxiety and how it worked for them. I know everyone is different, but I'd like to get some feedback nonetheless.
Hi, I'm a new member. Former English professor, had to shift to train for another career after long-term unemployment and still looking. I'm also an author of horror and fantasy books. I joined up here because I'm looking for some help after withdrawing from the SSRI Lexapro. The only thing worse than the side effects that caused me to quit are the withdrawal symptoms. I'm three months in and seriously wondering if I have cognitive impairment. It's as if somebody took my emotions and put them on a dimmer switch. Everything is numbed out. Lexapro causes such radical changes to the brain that withdrawal seems to be especially fraught with complications, and I'm afraid I may have tapered down too quickly--over five days, after taking it about three months. The immediate result was horrific, as though my brain were on fire. That burning sensation lessened, but was replaced by a sort of emotional numbness. I know that Lexapro controls blood flow to the limbic system, which is the site of emotions, and wonder if it's possible I sustained damage from pulling the plug too quickly. Thanks.
Hi - started and stopped topamax 4 years ago after a three month trial of hell. I experienced all the terrible side effects like Alice in Wonderland, suicidal depression/thoughts, inability to sleep, etc. What I noticed after detoxing was that I experienced a metallic smell sometimes after getting up after lying down or bending over and toeing my shoe for instance. This has continued over the last four years and it is very brief but reminds me of the metallic taste associated with the drug.
Given that information, I have also experienced extreme drug hypersensitivity since stopping Topamax. I have trialed 10+ other drugs and experience the same intolerable side effects on the lowest of doses. Side effects include racing heart, palpitations, and muscle or subclavian vein or arterial tremors across the left upper chest. Eventually after 3-5 days on every drug (Klonopin, Depakote, Gabapentin, Effexor XR, Nori/Ami, verapamil, etc.),this effect occurs where it seems like my system becomes overloaded and I experience withdrawl and inefficacy of the medicine similar to stopping an SSRI without the brain zaps. Thus, every drug works for my migraine condition but is intolerable after a handful of days.
FEEDBACK HERE PLEASE: My hypothesis is that Topamax has permanently affected my l-type voltage calcium channels, sodium channels, GABA and/or something else, and thus why I experience this same effect with every medicine and why I have the metallic smell still since taking the medicine. I am sure my neurologist would think I am crazy but these are the same asses that said my migraine vertigo/vestibular migraine disorder was simply anxiety or allergies. I use to heavily "experiment/use" pharmas recreationally and now I cannot tolerate even a .5mg or .25mg of Klonopin once a day. This is simply unbelievable to me and the above is the only potenial reason why aside from some type of brain change due to the migraine disorder.
I would appreciate any feedback on my hypothesis and potential methods to detox even given the long period of time since ingesting this terrible mess.
a)Voltage Dependent Calcium Channel Blockers
b)Negative modulatory effect on L-type calcium channels
After an absolute horrid vacation with my spouse I basically said either you go or we go to counseling.. I also asked him to make the appointment cus her replies on me to do too much.
It appears I am different on meds, I am not who I was. I am bipolar so completely nuts at all time.
I am not. I am stable and he is an asshole.
So my ? is: have you done marriage counseling? did you find it worth while?
Any info surrounding this topic is appreciated.